Temporal Artery Ligation
Q: Dr. Eppley, I came to your office back in August of last year. I had a temporal artery ligation on the right side of my head. The procedure went very well and is still holding up fine. I am planning to come back in the spring or summer of this year to have the left side done. My question for you is that I have some early stage pre-cancer spots on my head. This is from the result of being bald and exposed to the sun for most of my life. My Dermatologist has prescribed 5% Fluorouracil Cream to spread on my head twice a day for two weeks. This should help or take care of that problem. I just want to make sure that this cream will not affect the ligations when the outer skin peels off to replace the new skin. Thank You in advance for answering my question and I look forward to visiting your office again. Thanks.
A: Thanks for the followup and glad to hear that a good result has been obtained and is being maintained. 5FU is a strong chemical peeling agent that is commonly used in the treatment of superficial skin cancers. Its use will not interfere with the performance results obtained from a temporal artery ligation procedure.
Dr. Barry Eppley
North Meridian Medical Building
12188-A North Meridian St.
Carmel, IN 46032
Phone: (317) 706-4444
WhatsApp: (317) 941-8237